I recently started taking Wellbutrin XR (slowly increased to 300mg) - while also weening off of Effexor. I guess I have had a hard time distinguishing between the side effects from both? Anyone who has come off Effexor knows that it is EVIL. I was feeling great from the Wellbutrin (energetic, positive thoughts, increased sex drive, etc. but also feeling the dizziness, fogginess, and nausea from coming off Effexor. Now that I have stopped Effexor for 2 weeks now, I feel like my depression is coming back. I absolutely do not want to go back on Effexor, but I feel like the positiveness was only there when I had both in my system? Any thoughts?
Effexor affects the brain chemicals serotonin and noepinephrine while Wellbutrin affects noepinephrine and dopamine. It maybe that you need an antidepressant that affects serotonin along with the Wellbutrin. I take an antidepressant, Pristiq, which is very similar to Effexor, but without some of the side effects. There are many antidepressant from which to choose. Best to confer with the doc and let him/her know how you are feeling before it becomes unmanageable.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 22 Jan 2010 • 1 answer
Posted 20 Mar 2010 • 1 answer
Posted 22 Apr 2013 • 2 answers
Posted 12 Jan 2016 • 3 answers
Posted 16 Sep 2016 • 3 answers